3 yrs no period, now had one 2 1/2 weeks ago for 3 days, and now having another ? - Mothering Forums

Forum Jump: 
 
Thread Tools
Old 05-20-2013, 08:10 AM - Thread Starter
 
paakaw's Avatar
 
Join Date: May 2013
Posts: 2
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

I’m not sure if I’m posting this in the right spot or not, and this is my first time ever posting anything like this..

 

I’m 36 years old, I have 2 kids one will be 18 next month and the other is 13. I was diagnosed about 4 years ago with Poly cystic ovarian syndrome. During that same exam they also told me I had a fibroid tumor in my uterus. I was told it was nothing to worry about so I’ve not given it much thought.

 

The reason for my visit 4 years ago was because I had not been having a period on a regular basis for awhile. When they told me I had PCOS they said that’s why I was not having a regular period. I would often only have one every few months, or only a few times a year.

 

Now let’s fast forward to now. I had not had a period in about 3 years, I didn’t give it much thought as I was told it was normal when you have cysts on your ovaries. I am also overweight and was told that too can cause the cysts and lack of period. For about a year, from Nov 2009 to Nov 2010 ( about ) I was getting the depo shot. I got laid off and lost my health insurance so I stopped getting the shot and have not had any sort of birth control since.

 

I started to change my diet and have been losing weight ( about 20lbs in the last 45 days ).  Around May 1st I started what I assume was a period. It only lasted about 3 days, but for those 3 days it was fairly heavy but I also had a lot of clots. I didn’t think much of it, again, just assumed it was due to my recently weight loss..figured that just triggered it.  Then on May 18th only 2 ½ weeks after the last one, I’ve started bleeding again. So far it’s not heavy at all and no clots.  I’m just a little concerned due to it being only a couple weeks after the last period.

 

Would it make sense that my body is just trying to get back into the groove of things and my hormones and what not are just sort of rebooting and getting back on schedule and that the weight loss is what’s causing it all? Or could it be something to do with the fibroid or cysts? I don’t have really much pain, just some lower back cramping and some slight cramping in my stomach, but nothing that I’d consider abnormal.

 

I had a pap exam in August and it all came back normal and my blood work at that time did too.

Any feedback would be great, thanks.

paakaw is offline  
Sponsored Links
Advertisement
 
Old 05-20-2013, 08:36 AM
 
fruitfulmomma's Avatar
 
Join Date: Jun 2002
Location: Between the Rockies and a Flat Place
Posts: 4,198
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 21 Post(s)

Seems likely that it is hormonal. Can you make another appointment for a blood draw?

 

 

Also, any possibility you were pregnant? An early miscarriage could explain the clots. My cycles, which were already whack, went completely haywire after my 2nd miscarriage.

 

When they put you on Depo, did they tell you to expect no periods while on it? Because that is generally what happens. Also it can take months, possibly years to recover from it. I only had one shot, but from talking to others, the longer you are on it, the longer it takes to get out of your system.

fruitfulmomma is online now  
Old 05-20-2013, 09:56 AM - Thread Starter
 
paakaw's Avatar
 
Join Date: May 2013
Posts: 2
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

Well I guess anything is possible. Since I never have a period I try to always take a test every couple months just to be sure. I took one a couple of months ago and it came back negative. I was told with PCOS it'd be next to impossible to get pregnant.

 

I am due to go in for more blood work, actually I was due for follow up blood work in Feb...I guess it would be a good idea to go ahead and get that done!

 

As far as the depo shot.. I was on it for 1 year. They did tell me that it could mess with my period and possibly make it stop, but, prior to starting the shot I wasn't really getting it anyway, but maybe 3x a year.

 

I am hoping this is all due to my hormones getting back to where they're supposed to be due to the weight loss, and not anything more serious!
 

paakaw is offline  
 
User Tag List

Thread Tools


Forum Jump: 

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off